I've been on the same pill (Gianvi) for three to four months now and I have four sugar pills for when I'm supposed to be on my period. But my period's are never in line with the sugar pills, usually they start a day late and go on for more than four days. Does this decrease the effectiveness of the pill and increase my chance of getting pregnant? I had sex without a condom and he ejaculated inside me, that's the only reason I'm concerned since I've never done that before. I take the pills religiously at the same time every day and haven't missed a pill ever.
Does birth control still work if my period's aren't synced up to it?
- 8 Sep 2015 by KayCeeDee
- 8 September 2015
- birth control, contraception, menstrual disorders, gianvi, period, linzess, pill
Added 8 Sep 2015:
I've been on birth control for 6 months and I was regular on my first pill but had it changed due to other side effects. This is the second pill I've been on and it causes the irregular periods even after being on it for almost four months.
I have been on Gianvi in the past. Have you talked with your On/Gyn about this? I am on Beyaz right now (basically the same thing as Yaz, which Gianvi is generic for) and Beyaz also has only 4 placebo pills too. Sometimes my period also comes late and continues into the first week of active pills in my new pack. Gianvi, Yaz & Beyaz have always been effective for me as contraceptives, and I have been on both Yaz & Gianvi for quite some time each in the past also.
Did your last bc pill contain a different amount of placebo pills (most common = 7 days)? If so, your body is most still likely trying to adjust. If I skip the placebo pills one month (I have my Ob/Gyn's okay to do this) and thus start my new pack early, it can also skew my periods and they have also come alter the next month I don't skip the placebo pills! As long as you are taking the Gianvi every single day (preferably at the same time each day), you shouldn't have a problem with its effectiveness (unless you are overweight as it is considered a low dose bc pill & in that case pls call your gynecologist immediately).
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 16 Oct 2010 • 1 answer
Updated 1 Jul 2013 • 1 answer
Updated 2 Feb 2014 • 1 answer
Updated 22 Apr 2015 • 2 answers
Updated 19 Sep 2015 • 1 answer